Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 3, 2005, 3:19 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 3, 2005, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2005, 3:19 AM MST (10:19 UTC)
- In effect from
- Nov 3, 2005, 11:00 AM MST
- Expired
- Nov 3, 2005, 5:23 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2728 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 031019 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 319 AM MST THU NOV 3 2005 ...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF NORTHEASTERN ARIZONA THIS AFTERNOON... .A LOW PRESSURE SYSTEM PASSING THROUGH THE AREA TODAY WILL BRING STRONG SOUTHWEST WINDS TO THE LITTLE COLORADO RIVER VALLEY...CHUSKA MOUNTAINS...AND EASTERN MOGOLLON RIM WITH GUSTS TO 40 MPH BY LATE MORNING. WINDS WILL RAPIDLY DECREASE AFTER SUNSET AS THE LOW PRESSURE SYSTEM MOVES EAST OF ARIZONA. AZZ011>014-016-040-031830- /O.NEW.KFGZ.WI.Y.0004.051103T1800Z-051104T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON... KYKOTSMOVI 319 AM MST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH OVER MOST OF THE AREA BY 11 AM MST WITH GUSTS AROUND 40 MPH. WIND GUSTS WILL RAPIDLY DROP BELOW 30 MPH AFTER SUNSET...AND CONTINUE TO DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
3 follow-up statements
000 WWUS75 KFGZ 031715 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1015 AM MST THU NOV 3 2005 ...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF NORTHEASTERN ARIZONA THIS AFTERNOON... .A LOW PRESSURE SYSTEM PASSING THROUGH THE AREA TODAY WILL BRING STRONG SOUTHWEST WINDS TO THE LITTLE COLORADO RIVER VALLEY... CHUSKA MOUNTAINS...AND EASTERN MOGOLLON RIM WITH GUSTS TO 40 MPH BY LATE MORNING. WINDS WILL RAPIDLY DECREASE AFTER SUNSET AS THE LOW PRESSURE SYSTEM MOVES EAST OF ARIZONA. AZZ011>014-016-040-032230- /O.CON.KFGZ.WI.Y.0004.051103T1800Z-051104T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON... KYKOTSMOVI 1015 AM MST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH OVER MOST OF THE AREA BY EARLY AFTERNOON WITH GUSTS AROUND 40 MPH. WIND GUSTS WILL RAPIDLY DROP BELOW 30 MPH AFTER SUNSET...AND CONTINUE TO DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 032207 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 307 PM MST THU NOV 3 2005 ...STRONG WINDS TO CONTINUE OVER PORTIONS OF NORTHEASTERN ARIZONA THROUGH THIS AFTERNOON... .A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG SOUTHWEST WINDS TO EAST CENTRAL ARIZONA THROUGH THIS AFTERNOON. WINDS WILL RAPIDLY DECREASE FOLLOWING SUNSET. AZZ011>014-016-040-040100- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-051104T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON... KYKOTSMOVI 307 PM MST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 15 TO 30 MPH THROUGH THE AFTERNOON WITH GUSTS TO 40 MPH. WIND GUSTS WILL RAPIDLY DROP BELOW 30 MPH AFTER SUNSET...AND CONTINUE TO DECREASE OVERNIGHT. WIND REPORTS RECEIVED SO FAR THIS AFTERNOON: WINSLOW 40 MPH GUST ST. JOHNS 41 MPH GUST CARRIZO 36 MPH SUSTAINED A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 040023 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 523 PM MST THU NOV 3 2005 AZZ011>014-016-040-040130- /O.CAN.KFGZ.WI.Y.0004.000000T0000Z-051104T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...DILKON... KYKOTSMOVI 523 PM MST THU NOV 3 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND ADVISORY. THE STRONG WINDS FROM EARLIER TODAY HAVE DIMINISHED THIS EVENING. EXPECT SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS AROUND 30 MPH THROUGH 600 PM AND THEN DECREASING TO 5 TO 10 PM AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:15 AM MST, 4 minutes earlier.
Area forecast discussion, Nov 3, 3:15 AM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST THU NOV 03 2005 .SYNOPSIS...A DRY STORM SYSTEM WILL BRING WINDY CONDITIONS...COOLER DAYTIME TEMPERATURES AND PARTLY CLOUDY SKIES THURSDAY. BY FRIDAY... WINDS WILL BEGIN TO DECREASE. FOR THE WEEKEND...HIGH PRESSURE WILL MOVE IN WITH FAIR WEATHER CONDITIONS EXPECTED. && .DISCUSSION...500 MB TROUGH OVER CALIFORNIA TONIGHT WITH A SHORTWAVE TROUGH EJECTING EASTWARD TOWARD AZ. PRESSURE GRADIENTS ASSOCIATED WITH THE TROUGH PRODUCING A BREEZY NIGHT OVER NORTHERN AZ WITH PLENTY OF HIGH CLOUDS AS WELL AS CONSIDERABLE MID-LEVEL CLOUDINESS AND PERHAPS SOME VIRGA ACROSS THE NORTHWESTERN PORTIONS OF THE STATE. THIS IS KEEPING TEMPERATURES MILD ACROSS THE HIGH COUNTRY COMPARED WITH TYPICAL TEMPERATURES THIS TIME OF YEAR. THE SHORTWAVE EJECTING TOWARD AZ SHOULD MOVE THROUGH EASTERN PORTIONS OF THE AREA IN TIME TO BRING A PERIOD OF WINDY CONDITIONS TO THE EASTERN RIM...LITTLE COLORADO RIVER VALLEY...AND CHUSKAS AND THEREFORE A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON. ELSEWHERE...BREEZY CONDITIONS SHOULD STAY BELOW ADVISORY LEVELS AND TAPER OFF TOWARD LATE AFTERNOON. AFTER THIS SYSTEM PASSES THROUGH...MODERATE WESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE AREA BUT SURFACE PRESSURE GRADIENTS WILL SUBSIDE AND ALLOW SURFACE WINDS TO WEAKEN. RIDGING ACROSS THE AREA FOR THE WEEKEND WILL BRING MOSTLY SUNNY SKIES...THEN AOTHER TROUGH DEEPENING ALONG THE WEST COAST WILL BRING BREEZY CONDITIONS BACK TO NORTHERN AZ EARLY NEXT WEEK. FOR NOW...MODEL SOLUTIONS CONTINUE TO BE DRY NEXT WEEK SO ZERO POPS...GRADUALLY COOLING TEMPERATURES...AND PARTLY CLOUDY SKIES BY MIDWEEK WILL BE THE FORECAST PACKAGE. && .AVIATION...FOR THE 12Z PACKAGE...BROKEN TO OVERCAST DECK OF MAINLY HIGH CLOUDS WILL PASS THROUGH THE AREA FROM WEST TO EAST THIS MORNING WITH CLEARING SKY COVER BY AFTERNOON. BASES WILL MAINLY BE AOA 15K FT AGL. SURFACE WINDS WILL BE SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH THE MAJORITY OF THE DAY. BOTH WINDS AND SKY COVER WILL DECREASE FURTHER THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONES 11>14-16-40 FROM 11 AM UNTIL 6 PM MST THIS EVENING.. && DJO/BEP
Hazardous weather outlook, Nov 2, 4:40 AM MST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 440 AM MST WED NOV 2 2005 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 440 AM MST WED NOV 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE TROUGH WILL BRING STRONG WINDS TO NORTHERN ARIZONA TODAY. A WIND ADVISORY WILL BE IN EFFECT FROM NOON TODAY UNTIL 0800 PM MST TONIGHT FOR MOST OF COCONINO AND NAVAJO COUNTIES AS WELL AS PORTIONS OF YAVAPAI COUNTY ABOVE 5000 FEET. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED FOR THESE AREAS BY AFTERNOON TODAY. SEE WIND ADVISORY PRODUCT PHXNPWFGZ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE AGAIN THURSDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NEAR FLAGSTAFF EASTWARD TO THE NEW MEXICO BORDER...ESPECIALLY IN HIGH ELEVATIONS AND THE LITTLE COLORADO RIVER VALLEY. WIND SPEEDS WILL BE LOWER FRIDAY THROUGH THE WEEKEND AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG WINDS MOVES EASTWARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.